Alert archive / Indiana / Gale Warnings in 2013
Gale Warning 13, NWS Northern Indiana
NWS Northern Indiana issued this gale warning at Nov 9, 2013, 4:46 PM EST. It took effect at Nov 9, 2013, 6:00 PM EST. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 9, 2013, 4:46 PM EST (21:46 UTC)
- In effect from
- Nov 9, 2013, 6:00 PM EST
- Expired
- Nov 10, 2013, 5:00 AM EST
- In force
- 11 hr
- Issued by
- NWS Northern Indiana
The text
As transmitted, in the capitals the NWS used until 2016.
235 WHUS73 KIWX 092146 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 446 PM EST SAT NOV 9 2013 LMZ043-046-100600- /O.EXT.KIWX.SC.Y.0073.000000T0000Z-131109T2300Z/ /O.NEW.KIWX.GL.W.0013.131109T2300Z-131110T1000Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 446 PM EST SAT NOV 9 2013 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM EST THIS EVENING... ...GALE WARNING IN EFFECT UNTIL 5 AM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 5 AM EST SUNDAY. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 6 PM EST THIS EVENING. ANOTHER SMALL CRAFT ADVISORY WILL BE ISSUED THAT FOLLOWS THE GALE WARNING. * WINDS: WEST TO 30 KNOTS VEERING NORTHWEST BY MIDNIGHT. GUSTS TO 35 KNOT GALES TONIGHT. NORTHWEST WINDS 20 TO 25 KNOTS WITH GUSTS TO 30 KNOTS SUNDAY MORNING...DIMINISHING TO 10 TO 20 KNOTS AND BACKING TO WEST BY LATE SUNDAY AFTERNOON. * WAVES: 3 TO 6 FEET THIS EVENING...BUILDING TO 6 TO 10 FEET AFTER MIDNIGHT AND CONTINUING THROUGH MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
3 follow-up statements
642 WHUS73 KIWX 100043 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 743 PM EST SAT NOV 9 2013 LMZ043-046-100845- /O.CON.KIWX.GL.W.0013.000000T0000Z-131110T1000Z/ /O.NEW.KIWX.SC.Y.0074.131110T1000Z-131111T0200Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 743 PM EST SAT NOV 9 2013 ...GALE WARNING REMAINS IN EFFECT UNTIL 5 AM EST SUNDAY... ...SMALL CRAFT ADVISORY IN EFFECT FROM 5 AM TO 9 PM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 5 AM TO 9 PM EST SUNDAY. A GALE WARNING REMAINS IN EFFECT UNTIL 5 AM EST SUNDAY. * WINDS: WEST TO NORTHWEST WIND TO 30 KNOTS GUSTS TO 35 KNOT GALES OVERNIGHT. NORTHWEST WINDS 20 TO 25 KNOTS WITH GUSTS TO 30 KNOTS SUNDAY MORNING...DIMINISHING TO 10 TO 20 KNOTS AND BACKING TO WEST LATE SUNDAY AFTERNOON. * WAVES: BUILDING TO 6 TO 10 FEET BY DAYBREAK AND CONTINUING THROUGH SUNDAY. WAVES SUBSIDING SUNDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
743 WHUS73 KIWX 100405 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1105 PM EST SAT NOV 9 2013 LMZ043-046-101215- /O.CON.KIWX.GL.W.0013.000000T0000Z-131110T1000Z/ /O.CON.KIWX.SC.Y.0074.131110T1000Z-131111T0200Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1105 PM EST SAT NOV 9 2013 ...GALE WARNING REMAINS IN EFFECT UNTIL 5 AM EST SUNDAY... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 AM TO 9 PM EST SUNDAY... A GALE WARNING REMAINS IN EFFECT UNTIL 5 AM EST SUNDAY. A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 AM TO 9 PM EST SUNDAY. * WINDS: NORTHWEST TO 30 KNOTS GUSTS TO 35 KNOT GALES OVERNIGHT. NORTHWEST WINDS 20 TO 25 KNOTS WITH GUSTS TO 30 KNOTS SUNDAY MORNING...DIMINISHING TO 10 TO 20 KNOTS AND BACKING TO WEST LATE SUNDAY AFTERNOON. * WAVES: BUILDING TO 6 TO 12 FEET...CONTINUING THROUGH SUNDAY. WAVES SUBSIDING SUNDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
003 WHUS73 KIWX 101004 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 504 AM EST SUN NOV 10 2013 LMZ043-046-101815- /O.EXP.KIWX.GL.W.0013.000000T0000Z-131110T1000Z/ /O.UPG.KIWX.SC.Y.0074.000000T0000Z-131111T0200Z/ /O.NEW.KIWX.GL.W.0014.131110T1004Z-131110T1400Z/ /O.NEW.KIWX.SC.Y.0075.131110T1400Z-131111T0200Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 504 AM EST SUN NOV 10 2013 ...GALE WARNING IN EFFECT UNTIL 9 AM EST THIS MORNING... ...SMALL CRAFT ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 9 PM EST THIS EVENING... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 9 AM EST THIS MORNING. A SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS SMALL CRAFT ADVISORY IS IN EFFECT FROM 9 AM THIS MORNING TO 9 PM EST THIS EVENING. THE GALE WARNING IS NO LONGER IN EFFECT. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. ...GALE WARNING NOW IN EFFECT UNTIL 9 AM EST THIS MORNING... ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 9 AM THIS MORNING TO 9 PM EST THIS EVENING... THE GALE WARNING IS NOW IN EFFECT UNTIL 9 AM EST THIS MORNING. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 9 AM THIS MORNING TO 9 PM EST THIS EVENING. * WINDS: NORTHWEST 20 TO 30 KNOTS WITH GUSTS TO 35 KNOT GALES THROUGH MID MORNING...DIMINISHING TO 10 TO 20 KNOTS AND BACKING TO WEST LATE THIS AFTERNOON. * WAVES: 6 TO 12 FEET...SUBSIDING THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this gale warning went out at Nov 9, 3:45 PM EST, 1 hour 1 minute earlier.
Area forecast discussion, Nov 9, 3:45 PM EST, 1 hour 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
345 PM EST SAT NOV 9 2013
.SYNOPSIS...
ISSUED AT 1227 PM EST SAT NOV 9 2013
THE FIRST OF TWO COLD FRONTS WILL CLEAR THE AREA BY LATE
EVENING...RETURNING TEMPERATURES BACK TO NEAR OR SLIGHTLY BELOW
NORMAL LEVELS. A STRONGER COLD FRONT WILL SWEEP IN MONDAY USHERING
IN THE COLDEST AIR OF THE SEASON SO FAR. LOWS TONIGHT WILL BE IN
THE MID TO UPPER 30S. HIGHS SUNDAY WILL BE IN THE MIDDLE 40S. BY
TUESDAY AND WEDNESDAY...AFTERNOON HIGHS WILL ONLY BE IN THE 30S.
&&
.SHORT TERM...(THIS EVENING THROUGH SUNDAY)
ISSUED AT 342 PM EST SAT NOV 9 2013
A COLD FRONT...ASSOCIATED WITH LOW PRESSURE MOVING ACROSS THE
NORTHERN GREAT LAKES...WILL MOVE ACROSS THE AREA THIS EVENING.
COLDER MORE SEASONABLE AIR WILL ARRIVE BEHIND THE FRONT BUT WILL
STILL BE PLEASANT IN COMPARISON TO ANTICIPATED TEMPS IN THE FIRST
PART OF THE LONG TERM. WINDS WILL CALM SLIGHTLY AS THE FRONT
APPROACHES BUT WILL PICK BACK UP IN ITS WAKE AS COLD AIR ADVECTION
ALLOWS FOR MIXING OF HIGHER WIND FIELDS. FRONT WILL COME THROUGH DRY
WITH SOME CLOUD COVER ASSOCIATED WITH IT FOR A FEW HOURS ESPECIALLY
IN NE AREAS. NO CHANGES TO OVERNIGHT LOWS WITH TEMPS DROPPING BACK
INTO THE MID TO UPPER 30S AS WINDS HOLD OFF ON DECOUPLING.
LITTLE TO TALK ABOUT ON SUNDAY AS HIGH PRESSURE PASSES ACROSS THE
OHIO VALLEY TO BRING MOSTLY SUNNY SKIES AND TEMPS NEAR OR SLIGHTLY
BELOW NORMAL IN THE MID TO UPPER 40S.
&&
.LONG TERM...(SUNDAY NIGHT THROUGH SATURDAY)
ISSUED AT 342 PM EST SAT NOV 9 2013
ARRIVAL OF ARCTIC FRONT AND MUCH COLDER AIR MONDAY INTO
MONDAY EVENING FOLLOWED BY LAKE EFFECT SNOW CONTINUES TO BE MAIN
FOCUS IN THE LONG TERM PERIOD.
EACH MODEL HAS BEEN VERY CONSISTENT FROM RUN TO RUN WITH TIMING OF
FRONT BUT GFS REMAINS THE FASTEST WITH ARRIVAL OF COLD AIR.
NAM..ECMWF...GEM CONTINUE TO BE VERY SIMILAR WHILE SREF A LITTLE
FASTER AND CLOSER TO GFS TIMING. TYPICALLY ARCTIC FRONTS WITH A
POSITIVE TILT AND NO STRONG AREA OF LOW PRESSURE WILL ACCELERATE
SOUTHWARD. STILL FEEL A COMPROMISE BETWEEN THESE SOLUTIONS IS VALID
AND HAVE TRIED TO ADJUST TIMING OF LIQUID PCPN...CHANGEOVER TO
FROZEN PCPN...AND FALLING TEMPERATURES BASED ON A BLEND.
USED THE NEW PROBABILITY OF WEATHER TOOL...POWT...IN GFE TO CREATE
WEATHER GRIDS FOR MONDAY AFTERNOON AND EVENING. GENERALLY USED NAM
AS A BASIS WITH SOME SLIGHT ADJUSTMENT TOWARD GFS. THIS LEADS TO
ADDED DETAIL WITHIN GRIDS WITH CHANCES FOR RAIN SHOWERS INITIALLY
MONDAY MORNING WITH A PERIOD OF SLEET POSSIBLE NEAR FRONT FOLLOWED
BY SNOW AS COLDER AIR DEEPENS THROUGH THE AFTERNOON. PRELIMINARY
SNOW GRIDS USING THIS TOOL YIELDS ABOUT A HALF INCH WITH SYNOPTIC
FRONT WHICH AGAIN SEEMS REASONABLE GIVEN INITIAL WET CONDITIONS AND
WARM GROUND. TOTAL AMOUNTS MAY APPROACH AN INCH IN SOME
AREAS...ESPECIALLY NORTH WHERE CHANGEOVER OCCURS QUICKEST AND LAKE
ENHANCEMENT KICKS IN WITH STRONG COLD AIR ADVECTION OVER LAKE.
AS COLD AIR DEEPENS MONDAY NIGHT AND FLOW QUICKLY BECOMES
NORTHERLY...FOCUS SHIFTS TO LAKE EFFECT SNOW AND POTENTIAL FOR
ACCUMULATIONS. MID LAKE TEMPERATURES HOVERING AROUND 10C PER MID
LAKE BUOY AND THIS YIELDS SFC-850MB DELTA T VALUES AROUND 20C MONDAY
NIGHT WITH SFC-700MB VALUES APPROACHING CRITICAL 30C LEVEL WHICH IS
A GOOD INDICATOR FOR SIGNIFICANT ACCUMULATIONS. NAM12 SHOWING GOOD
MOISTURE THROUGH 6-8KFT BUT THE ONE LIMITING FACTOR LOOKS TO BE
SIGNIFICANT DRYING ABOVE 10KFT AS DRY CP AIRMASS BUILDS SOUTHWARD.
HOWEVER...NORTHERLY TRAJECTORIES SUGGEST PRECONDITIONING OFF OF LAKE
SUPERIOR A POSSIBILITY AND GIVEN ABUNDANT LOW LEVEL MOISTURE SHOULD
STILL BE ABLE TO GENERATE A SIGNIFICANT SINGLE BAND MONDAY NIGHT
INTO TUESDAY MORNING. NAM12 TRAJECTORIES SHOWING A MEANDERING NATURE
TO BAND DEVELOPMENT WITH OFFSHORE FLOW LIKELY PUSHING BAND INTO
EXTREME SOUTHWEST BERRIEN COUNTY AND WESTERN LAPORTE COUNTY. FOR NOW
HAVE INCREASED POPS IN THESE AREAS TO HIGH END LIKELY WITH
UNCERTAINTY LEFT TO ACTUAL BAND PLACEMENT. WITH JUST A BIT MORE
VEERING OF LOW LEVEL FLOW...BAND COULD PUSH WEST INTO KLOT CWA. DID
INCREASE SNOW AMOUNTS ACROSS WESTERN BERRIEN AND LAPORTE COUNTIES AS
WELL AS WESTERN STARKE GIVEN FAVORABLE OVERNIGHT TIMING AND EXTREME
INSTABILITY. MORE REFINEMENT LIKELY NEXT 48 HOURS AS HIGHER RES
GUIDANCE COMES INTO PLAY. SEVERAL INCHES OF SNOW POSSIBLE WITH
HEADLINES OF SOME TYPE NOT OUT OF QUESTION.
A VERY COLD PERIOD THROUGH WEDNESDAY WITH HIGHS CLOSER TO NORMAL LOW
TEMPERATURES FOR THIS TIME OF YEAR. WEAK WARM AIR ADVECTION BEGINS
MID WEEK BUT TEMPS STILL EXPECTED TO REMAIN BELOW NORMAL. ALSO KEPT
REST OF LONG TERM FREE OF PCPN WITH ONLY A FEW WEAK WAVES POSSIBLE.
&&
.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SUNDAY AFTERNOON)
ISSUED AT 1227 PM EST SAT NOV 9 2013
MAIN CONCERN THROUGH THE TAF PERIOD WITH BE PERIODS OF GUSTY WINDS
AS OTHERWISE VFR CONDITIONS PREVAIL. SFC LOW WILL PASS BY WELL TO
THE NORTH. A COLD FRONT EXTENDED FROM EASTERN WISCONSIN INTO EASTERN
IOWA WITH A LARGE AREA OF STRATUS/STRATOCU IN ITS WAKE. THIS IS
EXPECTED TO REMAIN NORTH OF BOTH TAF SITES...BUT COULD HAVE A BRIEF
IMPACT AT KSBN GIVEN PROXIMITY TO THE CLOUD SHIELD. STRONG LL WIND
FIELD AHEAD OF THE FRONT WAS BEING MIXED DOWN WITH OCCASIONAL GUSTS
TO AROUND 30 KTS EXPECTED INTO THIS AFTERNOON. AS THE FRONT PASSES
WINDS WILL SHIFT MORE WEST AND NORTHWEST AND DIMINISH BRIEFLY BEFORE
PICKING BACK UP AGAIN THIS EVENING AND CONTINUING INTO THE OVERNIGHT
HOURS. ENOUGH MIXING SHOULD TAKE PLACE TO KEEP LLWS OUT OF THE TAFS
BUT WILL STILL BE A BUMPY RIDE.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...SMALL CRAFT ADVISORY UNTIL 6 PM EST THIS EVENING FOR LMZ043-046.
GALE WARNING 6 PM EST SATURDAY UNTIL 5 AM EST SUNDAY FOR
LMZ043-046.
&&
SYNOPSIS...FISHER
SHORT TERM...FISHER
LONG TERM...LASHLEY
AVIATION...FISHER
VISIT US AT WWW.WEATHER.GOV/IWX (ALL LOWER CASE)
FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.NORTHERNIN.GOV
WWW.TWITTER.COM/NWSIWX
WWW.YOUTUBE.COM/NWSNORTHERNINDIANAHazardous weather outlook, Nov 9, 3:49 PM EST, 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 349 PM EST SAT NOV 9 2013 INZ004>009-014>018-020-022>027-032>034-MIZ078>081-OHZ001-002-004-005- 015-016-024-025-101200- ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-MARSHALL- FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-MIAMI-WABASH- HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-CASS MI-ST. JOSEPH MI- BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-HENRY-PAULDING-PUTNAM- VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...SOUTH BEND...MISHAWAKA...ELKHART... GOSHEN...LAGRANGE...TOPEKA...ANGOLA...KENDALLVILLE...LIGONIER... AUBURN...GARRETT...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE... MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...DOWAGIAC... CASSOPOLIS...STURGIS...THREE RIVERS...COLDWATER...HILLSDALE... BRYAN...WAUSEON...ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING... ANTWERP...OTTAWA...PANDORA...VAN WERT...DELPHOS...LIMA 349 PM EST SAT NOV 9 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A STRONG COLD FRONT WILL BRING MUCH COLDER AIR AND A CHANCE FOR LIGHT SNOW MONDAY AFTERNOON AND EVENING. CURRENT FORECASTS SUGGEST A DUSTING TO AN INCH OF SNOW ACCUMULATION IS POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX INZ003-012-013-MIZ077-101200- LA PORTE-STARKE-PULASKI-BERRIEN- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...KNOX... NORTH JUDSON...WINAMAC...FRANCESVILLE...NILES...BENTON HARBOR... ST. JOSEPH...BUCHANAN 349 PM EST SAT NOV 9 2013 /249 PM CST SAT NOV 9 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SEVERAL INCHES OF SNOW ACCUMULATION ARE POSSIBLE BETWEEN LATE MONDAY AFTERNOON AND TUESDAY EVENING. A STRONG COLD FRONT WILL BRING MUCH COLDER AIR AND A CHANCE FOR LIGHT SNOW TO THE AREA MONDAY AFTERNOON AND EVENING. A STRONG SINGLE BAND OF LAKE EFFECT SNOW IS EXPECTED TO DEVELOP MONDAY NIGHT AND TUESDAY MORNING. SEVERAL INCHES OF SNOW ARE POSSIBLE BUT THERE IS STILL SOME UNCERTAINTY WITH WHERE THE LAKE EFFECT SNOW BAND WILL SET UP. STAY TUNED TO UPCOMING FORECASTS FOR MORE INFORMATION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-101200- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 349 PM EST SAT NOV 9 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TONIGHT A GALE WARNING IS IN EFFECT THROUGH LATE TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY CONDITIONS HAZARDOUS TO SMALL CRAFT ARE EXPECTED ON SUNDAY THROUGH MONDAY. WIND GUSTS TO 35 KNOT GALES ARE POSSIBLE MONDAY AFTERNOON AND EVENING. CONDITIONS HAZARDOUS TO SMALL CRAFT ARE EXPECTED TO CONTINUE THROUGH THE REMAINDER OF THE PERIOD. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
In the hours before
Special weather statement, Nov 9, 12:18 PM EST, 4 hours 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 1218 PM EST SAT NOV 9 2013 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004- 005-015-016-024-025-092030- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB- STARKE-PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN- WHITE-CASS IN-MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD- JAY-BERRIEN-CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS- FULTON OH-DEFIANCE-HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...NEW CARLISLE...WALKERTON...ELKHART...GOSHEN... NAPPANEE...LAGRANGE...TOPEKA...SHIPSHEWANA...ANGOLA...FREMONT... KENDALLVILLE...LIGONIER...ALBION...AUBURN...GARRETT...KNOX... NORTH JUDSON...BASS LAKE...WINAMAC...FRANCESVILLE...MEDARYVILLE... PLYMOUTH...BREMEN...CULVER...ROCHESTER...AKRON...WARSAW... WINONA LAKE...SYRACUSE...MENTONE...COLUMBIA CITY...TRI-LAKES... SOUTH WHITLEY...FORT WAYNE...NEW HAVEN...MONTICELLO...BROOKSTON... MONON...LOGANSPORT...ROYAL CENTER...PERU...GRISSOM AFB...MEXICO... WABASH...NORTH MANCHESTER...HUNTINGTON...ROANOKE...BLUFFTON... OSSIAN...DECATUR...BERNE...MARION...GAS CITY...UPLAND... HARTFORD CITY...MONTPELIER...PORTLAND...DUNKIRK...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... MARCELLUS...STURGIS...THREE RIVERS...WHITE PIGEON...MENDON... COLDWATER...BRONSON...HILLSDALE...LITCHFIELD...JONESVILLE... BRYAN...WAUSEON...ARCHBOLD...FAYETTE...SWANTON...DEFIANCE... SHERWOOD...HICKSVILLE...NAPOLEON...DESHLER...LIBERTY CENTER... PAULDING...ANTWERP...MELROSE...OTTAWA...PANDORA...KALIDA... FORT JENNINGS...VAN WERT...DELPHOS...OHIO CITY...LIMA... SPENCERVILLE 1218 PM EST SAT NOV 9 2013 /1118 AM CST SAT NOV 9 2013/ ...GUSTY WINDS EXPECTED ACROSS THE AREA THIS AFTERNOON... STRONG SOUTHWEST WINDS WILL PERSIST THROUGH MUCH OF THE AFTERNOON ACROSS NORTHERN INDIANA...NORTHWESTERN OHIO AND FAR SOUTHERN LOWER MICHIGAN IN ADVANCE OF A COLD FRONT. SUSTAINED WINDS OF 20 TO 30 MPH CAN BE EXPECTED WITH GUSTS OF 40 TO 45 MPH AT TIMES. THIS WILL CAUSE CHALLENGING DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES ON ALL ROADWAYS. MOTORISTS SHOULD SLOW DOWN WHEN ENCOUNTERING HIGHER GUSTS AND KEEP BOTH HANDS ON THE STEERING WHEEL. AS THE FRONT APPROACHES...THE STRONGER WIND GUSTS WILL DIMINISH SOMEWHAT.
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 9, 5:18 AM EST | Small Craft Advisory | IWX | 13 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.